Does SculpSure effect immune system? Can it do any harm internally? Is it safe?

Hi, Had SculpSure 10 days ago on my outer hips, I had no significant pain during procedure, and I thought I could feel the difference in texture of t skin 7 days after and was generally happy! Huray! But I also started feeling extremely sick, I feel very tired,and have tummy ache! Could this be connected to laser treatment? or is this just a coincidence?

Doctor Answers 13

SculpSure

Thank you for your question. SculpSure is the only FDA-approved laser with the capability to eliminate up to 25% of your belly or flank fat within one 25-minute in-office treatment. Your only side effect might be a little tenderness in the treated area for a few days. You should consult with the board certified facial plastic surgeon who performed your treatment. Your surgeon may have additional insight on how you are feeling based upon their review of your medical history.

Best wishes,


Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 96 reviews

SculpSure Post Procedure

The likelihood of your illness being related to your SculpSure treatment is uncommon and most likely unrelated. SculpSure is FDA approved and Health Canada approved for safely, and effectively eliminating unwanted fat around the indicated treatment sites, without causing any damage to the surrounding tissues and organs.  Consider seeing your family physician if problems persist. 

Cory Torgerson, MD, PhD, FRCSC
Toronto Facial Plastic Surgeon
4.8 out of 5 stars 114 reviews

Feeling sick after Sculpsure

Feeling sick and tired with a stomach ache is not reported as a reaction after a Sculpsure treatment and you probably have something else going on, unrelated to the Sculpsure treatment. I suggest seeing your primary care doctor if symptoms persist. Good luck.

Renata Wix-Harris, MD
Livingston Physician
5.0 out of 5 stars 1 review

Almost certainly a coincidence

there is no reason to suggest that Sculpsure will affect your immune system or cause flu like symptoms. Nor is there a reason to expect it to be harmful to your system overall.

david berman md

David E. Berman, MD
Sterling Plastic Surgeon
4.9 out of 5 stars 84 reviews

SculpSure is FDA approved

Thanks for your question. SculpSure is FDA-approved and designed to destroy fat cells. Your symptoms could be a result of many things, but there is no evidence that SculpSure causes any type of illness post-treatment. General post treatment side effects include minor sensitivity or soreness. Should you continue to feel ill, please consult with your doctor. Best, Dr. Katz

Bruce E. Katz, MD
New York Dermatologic Surgeon
3.8 out of 5 stars 17 reviews

Sculpsure and feeling ill 10 days later

I  think this is most likely a coincidence, however , remember the Sculpsure procedure works by destroying fat cells which need to be removed through your lymph drainage system.    To have that process work best, be well-hydrated and be physically active.

Coincidental connections--Sculpsure and Immune System

There is no scientific evidence that Sculpsure would negatively impact your immune system. It may be a coincidence. I recommend following up with a Dr. if you're feeling really ill. For best results, I combing Sculpsure with Vanquish and Venus Legacy/Exilis treatments for best results. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

SculpSure is light

Laser treatment such as SculpSure are treatments with a specific wavelength of light (1060).  The light passes through the skin and damages the fat cells.  There are very few immune cells in your fat that could be affected by the light treatment.

Immune system

There are no studies on this topic that I am aware of, but I do not see a connection. This is subtle, non-invasive contouring, not surgery.

SculpSure Side Effects

This is most definitely a coincidence. One of the amazing aspects of SculpSure is its ability to pass through the skin and specifically destroy fat cells without damaging any of the surrounding structures. It is a very safe procedure with very minimal potential side effects which can include minor swelling and/or soreness, however would not have an effect on your energy or cause gastrointestinal problems. 

Dennis Gross, MD
New York Dermatologist
4.4 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.